MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM 04.01.0151 GLENOID BASEPLATE - Ø24.5X15

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM 04.01.0151 GLENOID BASEPLATE - Ø24.5X15
Model Number 04.01.0151
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During the shoulder surgery, during the insertion of the trial liner and after implantation of stem and metaphysis, it was noticed a fracture of the glenoid bone.The cause is unknown, even if an hypothesis is that the fracture could occur when the reduction was done using the implant and the trial stem, or when the stem implant was put in and the trial liner was attached.The already implanted baseplate (ø24.5x15) was replaced to a 27mm baseplate and fixed with polyaxial screws in anterior and posterior holes.On the humeral side, diaphysis, reverse metaphysis and liner were placed.The glenosphere was removed and new glenosphere was not inserted.After bone union about 3 to 6 months, new glenosphere will be implanted.The surgery was completed successfully.The total surgery time was 2 hours and 10 minutes.The delay time was 30 minutes.The bone quality was slightly poor.
 
Additional Manufacturer Narrative
Batch review performed on 06-feb-2025: lot 2413517: (b)(4) items manufactured and released on 09-sep-2024.Expiration date: 22-aug-2029.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Visual inspection: the provided implants do not show any signs of damage.It is not clear when and where the glenoid fracture occurred.The poor bone quality may have contributed to the fracture.The absence of a glenosphere will result in an unstable joint and potentially to friction between the liner or the metaphysis with the glenoid with subsequent risk of pe debris generation or metallosis.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Additional Manufacturer Narrative
Clinical evaluation performed by r&d project manager.Without radiographic images, a clinical evaluation cannot be performed.According to the report, it is unclear when the glenoid fracture occurred.However, the report indicates that the bone quality is poor, which may have contributed to the fracture.Without the glenosphere, the joint will be unstable, and friction between the liner or the metaphysis with the baseplate could increase the risk of polyethylene debris generation or metallosis.

Brand Name
SHOULDER SYSTEM
Common Device Name
REVERSE SHOULDER SYSTEM 04.01.0151 GLENOID BASEPLATE - Ø24.5X15
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21446258
Report Number3005180920-2025-00115
Device Sequence Number7874475
Product Code PHX
UDI-Device Identifier07630040706384
UDI-Public07630040706384
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0151
Device Lot Number2413517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexFemale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceAsian